Printer Friendly

Asthma and Cataracts.

Some people with asthma use bronchiodilators; others use respiratory inhalers that contain corticosteroids. Unfortunately, if you use a steroid inhaler frequently you may be increasing your risk for developing cataracts. A Canadian study of 3,500 older people published in the Journal of the American Medical Association (1998) concluded that high doses of inhaled steroids increased their need for cataract surgery. Will low or medium doses contribute to cataracts? We don't know. If you have questions about your use of inhalers, ask your doctor to take a look at this study and evaluate your medications.

Garbe, E., et al. "Association of inhaled corticosteroid use with cataract extraction in elderly patients," JAMA, vol. 280, no. 6, 1998.
COPYRIGHT 2001 Women's Health Letter
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2001 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:steroid inhaler usage may increase cataract risk
Author:Fuchs, Nan Kathryn
Publication:Women's Health Letter
Geographic Code:1USA
Date:Apr 1, 2001
Words:116
Previous Article:An Antibiotic Alternative.
Next Article:Gift Ideas for Mother.
Topics:


Related Articles
Vitamins C and E may prevent cataracts.
Breathing a little easier.
Breathing easier.
Study says alcohol raises cataract risk.
Motherhood and apple pie may be next!
Breathing freely threatens seeing clearly.
Inhaled steroids linked to cataracts.
Oh say, can you see?

Terms of use | Privacy policy | Copyright © 2020 Farlex, Inc. | Feedback | For webmasters